MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 OPTIFIX AT; STAPLE, IMPLANTABLE

DAVOL INC., SUB. C.R. BARD, INC. -1213643 OPTIFIX AT; STAPLE, IMPLANTABLE
Catalog Number 0113330
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/22/2022
Type of Reportable Event Malfunction
Event or Problem Description
As reported, on (b)(6) 2022 the optifix at fixation device was noted to have "plastic strings" coming out of the fixation device handle.As reported the device was not used on the patient.
 
Additional Manufacturer Narrative
As reported, the optifix at was noted to have "plastic strings" coming out of the fixation device handle.The subject device was returned confirming the presence of the plastic string coming out from the device handle.At this time a definitive root cause cannot be made, root cause analysis is ongoing.When completed, a supplemental mdr will be submitted.
 
Event or Problem Description
As reported, on 22-dec-2022 the optifix at fixation device was noted to have "plastic strings" coming out of the fixation device handle.As reported the device was not used on the patient.
 
Additional Manufacturer Narrative
As reported, the optifix at was noted to have "plastic strings" coming out of the fixation device handle.The subject device was returned confirming the presence of the plastic string coming out from the device handle.At this time a definitive root cause cannot be made, root cause analysis is ongoing.When completed, a supplemental mdr will be submitted.Addendum: this is an addendum to the initial mdr submitted.This supplemental mdr is submitted to document the sample evaluation results.Evaluation of the returned sample, confirmed the plastic material found to be a residual from the manufacturing process.The material found would not go unnoticed by the user prior to use resulting in the need to switch out the device.Root cause of the defect is determined to be related to operator error during the manufacturing process.To date, this is the only reported complaint for this manufacturing lot of (b)(4) units released for distribution in june,2022.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : sample evaluated.

Brand Name
OPTIFIX AT
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key16186413
Report Number1213643-2022-00834
Device Sequence Number2634036
Product Code GDW
UDI-Device Identifier00801741136566
UDI-Public(01)00801741136566
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K191287
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/28/2024
Device Catalogue Number0113330
Device Lot NumberHUGS2507
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/30/2022
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/22/2022
Supplement Date Received by Manufacturer01/17/2023
Initial Report FDA Received Date01/17/2023
Supplement Report FDA Received Date02/01/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/24/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown